# SDR 21200003A

- Difficulty date: May 19, 2004
- Submitted: May 19, 2005
- Operation: General aviation
- Aircraft: N449CD
- Make and model: Cirrus SR22
- Aircraft serial: 1320
- Engine: Cont IO550N
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part serial: 917617
- Condition: Loose
- Location: Engine
- Stage of operation: NR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: H

## Discrepancy

THIS ACFT HAD A ALTERNATOR NR 1 FAIL LIGHT. UPON TROUBLE SHOOTING IT WAS FOUND THAT THE AFT HOUSING OF THE ALTERNATOR WAS LOOSE. FOUR SCREWS ATTACHING THE HOUSING WERE STILL SAFETY WIRED.  IT DOES NOT  APPEAR THAT SCREWS HAD LOOSENED OR THAT THE FORWARD HOUSING THREADS WERE DAMAGED. IT IS OUR OPION THAT AT ASSEMBLY THE ALTERNATOR FROM TELEDYNE CONTINENTAL MOTORS MANFACTUER WAS TORQUED AND SEFETY WIRED AND THAT THE AFT HOUSING WAS NOT FULLY SEATED TO THE FRONT HOUSING DUE TO INTERFERENCE FROM THE INTERNAL PARTS OF THE ALTERNATOR. THIS IS THE THIRD ALTERNATOR WITH A LOOSE AFT HOUSING. FAILURE TOTAL TIMES OF THE THREE ALTERNATORS RANGE FROM 79.6 HOURS TO 232.2 HOURS.  WE ARE AWARE OF AT LEAST 10-12 TOTAL FAILURES
